Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 123, NWS Shreveport, LA

June 6, 2014Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2014, 10:55 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2014, 10:55 AM CDT (15:55 UTC)
Expired
Jun 6, 2014, 12:00 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 10:18 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:43 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 6, 6:43 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 AM CDT FRI JUN 6 2014

.AVIATION...
EXPECT MVFR/IFR CEILINGS ACROSS DEEP EAST TEXAS AND WEST CENTRAL
LOUISIANA TO SPREAD NORTHWARD ACROSS AREA TERMINALS THROUGH 15Z.
VSBY REDUCTIONS BETWEEN 3 AND 5 MILES IN FOG WILL OCCUR AT A FEW
AIRPORTS WITH IFR VSBYS POSSIBLE FOR SHORT DURATIONS. CIGS WILL
BECOME VFR AFTER 15Z WITH CLOUD HEIGHTS CLIMBING TO NEAR 4 KFT BY
18Z. SCATTERED TSTMS MAY BRING SOME IN FLIGHT HAZARDS TO SOUTHEAST
OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS AFTER 15Z...BUT MOST
CONVECTION WILL BE EAST OF THE AREA BY 21Z. /14/

&&

.PREV DISCUSSION... /ISSUED 236 AM CDT FRI JUN 6 2014/

DISCUSSION...
UPPER LVL RIDGE OVER SOUTH TX...KEEPING MCS DEVELOPMENT ACROSS
CENTRAL PLAINS AT BAY FOR PAST COUPLE NIGHTS. HOWEVER...AS THIS
RIDGE BEGINS SINKING SLOWLY SWD INTO GULF OF MEXICO...FRONTAL
BOUNDARY OVER NE OK/NW AR WILL SINK SOUTH IN WNW FLOW ALOFT...
AND OUTFLOW BOUNDARIES WILL ATTEMPT TO PENETRATE NORTHERN EDGES OF
RIDGE. THUS...DEVELOPING TSTMS THIS AFTN WILL LIKELY AT LEAST
SKIRT NORTHERN CWA. SOME OF THESE STORMS COULD BE STG DURG THE
AFTN...AS 30 TO 50 KTS MID LVL WINDS AND STEEP LAPSE RATES
COMPENSATE FOR WEAK LOW LVL SHEAR AND MARGINAL MOISTURE FOR TSTMS.
DRY LOW LVL AIR BENEATH CLOUD BASES MAY HELP TO ENHANCE WIND GUSTS
IN CONVECTION...WITH TEMPS RISING TO AT LEAST NEAR 90 ACROSS AREA.
HOWEVER...LATER ON SUNDAY WILL SEE THE MOST SIGNIFICANT SHIFTING
SWD OF THIS CONVECTION...WITH POPS RISING FROM THE NORTH SUNDAY
AFTN INTO SUNDAY NIGHT. MODELS NOW ALSO TRYING TO CLOSE UPPER LOW
DURING ALL OF THIS...WHICH WOULD KEEP INTERMITTENT PERIOD OF
CONVECTION THRU MUCH OF NEXT WEEK...SHOULD THIS LOW CLOSE NEAR
ARKANSAS. HOWEVER...MODELS NOT IN GOOD ENOUGH AGREEMENT OVER
POSITIONING OF THIS FEATURE...SO FOR LATE IN EXTENDED...WILL CARRY
MOSTLY ISOLD POPS./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  73  92  73  90 /  20  10  10  10  20
MLU  91  72  94  71  92 /  20  10  10  10  20
DEQ  89  69  91  70  87 /  30  20  20  30  30
TXK  89  72  90  72  88 /  30  10  20  20  30
ELD  89  71  94  70  88 /  30  10  20  20  30
TYR  90  72  92  73  91 /  10  10  10  10  10
GGG  91  72  91  73  92 /  10  10  10  10  10
LFK  92  72  93  73  92 /   0  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 6, 5:53 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT FRI JUN 6 2014

ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-071100-
MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
553 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. A FEW STORMS MAY
HAVE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. HOWEVER...NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ARZ050-051-059>061-072-073-OKZ077-071100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
553 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS MAY DEVELOP
TODAY. A FEW STORMS DURING THE AFTERNOON MAY PRODUCE STRONG GUSTY
WINDS. HOWEVER...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND AND
INTO EARLY NEXT WEEK. A FEW STORMS MAY HAVE LOCALLY HEAVY RAINFALL
AND STRONG GUSTY WINDS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR
TODAY OR TONIGHT.

VII

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.